MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121936154
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The patient complained of a sick squeak.The marathon insert was worn.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the patient complained of a sick squeak.The marathon insert was worn.The product and photo of the event were returned to j&j medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device and attachment.Photo-before surgery3, photo-before surgery2, photo-before surgery, photo-after surgery, photo-after surgery2, photo-after surgery3, photo-after surgery4.Visual analysis of the returned device revealed that the rim of the pinn mar +4 10d 36idx54od has four out of six anti-rotation device (ard) tabs sheared off.Additionally, the device was fractured from one portion of the rim, deformed and wear at the lipped section.The fractured fragments were not returned for evaluation.It is evident that the edge of the liner was loaded by the femoral head, there are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present had the femoral head been more centrally loaded.Based on the observations of the pinn mar +4 10d 36idx54od and the returned femoral head, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.The device presents slightly scratches at the inner surface, most likely caused by the extraction process.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device [121936154/jd1954] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.A dimensional inspection for the liner was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx54od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [121936154/jd1954] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [121936154/jd1954] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MAR +4 10D 36IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19808731
Report Number1818910-2024-15670
Device Sequence Number8379653
Product Code LPH
UDI-Device Identifier10603295014584
UDI-Public(01)10603295014584(17)260331(10)JD1954
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number121936154
Device Lot NumberJD1954
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/07/2024
11/05/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/08/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR CUP.; UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown